Alert archive / Kansas / River Flood Warnings in 2015
River Flood Warning 56, NWS Topeka, KS
NWS Topeka, KS issued this river flood warning at Jul 6, 2015, 6:17 PM CDT for Jackson County, Shawnee County, Kansas. It took effect at Jul 6, 2015, 9:18 PM CDT. It was in force for 18 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2015, 6:17 PM CDT (23:17 UTC)
- In effect from
- Jul 6, 2015, 9:18 PM CDT
- Expired
- Jul 7, 2015, 3:05 PM CDT
- In force
- 18 hr
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Flood severity
- Moderate
Counties Jackson County, KS, Shawnee County, KS
The radar
The Topeka radar (KTWX), 40 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Soldier Creek near Delia (DELK1). The gauge peaked at 24.80 ft at Jul 6, 2015, 7:00 PM CDT.
- Action stage
- 24 ft
- Minor stage
- 26 ft
- Moderate stage
- 26.5 ft
- Major stage
- 29.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06889200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
874 WGUS43 KTOP 062317 FLWTOP BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE TOPEKA KS 617 PM CDT MON JUL 6 2015 ...The National Weather Service in Topeka, KS has issued a flood warning for the following streams in Kansas... Soldier Creek near Delia affecting Jackson and Shawnee Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC085-177-070717- /O.NEW.KTOP.FL.W.0056.150707T0218Z-150707T2005Z/ /DELK1.2.ER.150707T0218Z.150707T0600Z.150707T0805Z.UU/ 617 PM CDT MON JUL 6 2015 The National Weather Service in Topeka, KS has issued a * Flood warning for The Soldier Creek near Delia. * from this evening to Tuesday afternoon. * At 6:01 PM Monday the stage was 24.3 feet. * Flood stage is 26.0 feet. * Moderate flooding is forecast. * Forecast...Rise above flood stage by tonight and continue to rise to near 26.8 feet by early Tuesday morning.The river will fall below flood stage by Tuesday morning. * Impact...At 26.5 feet...106th Road in southern Jackson County floods about 200 feet west of Soldier Creek. && LAT...LON 3931 9594 3931 9588 3914 9580 3913 9585 3923 9591 $$
1 follow-up statement
093 WGUS83 KTOP 070307 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 1007 PM CDT MON JUL 6 2015 ...The Flood Warning is cancelled for the following streams in Kansas... Soldier Creek near Delia affecting Jackson and Shawnee Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC085-177-070337- /O.CAN.KTOP.FL.W.0056.000000T0000Z-150707T2005Z/ /DELK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/ 1007 PM CDT MON JUL 6 2015 The Flood Warning is cancelled for The Soldier Creek near Delia. * At 9:45 PM Monday the stage was 19.4 feet. * Flood stage is 26.0 feet. * Forecast...The river crested below flood stage at 24.8 feet. The river will continue falling. && LAT...LON 3931 9594 3931 9588 3914 9580 3913 9585 3923 9591 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this river flood warning went out at Jul 6, 3:19 PM CDT, 2 hours 58 minutes earlier.
Area forecast discussion, Jul 6, 3:19 PM CDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 319 PM CDT MON JUL 6 2015 .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 307 PM CDT MON JUL 6 2015 ONGOING THUNDERSTORMS ARE LIKELY TO CONTINUE TO PUSH QUICKLY EAST AND NORTHEAST AND ARE ALSO LIKELY TO GAIN INTENSITY THROUGH LATE AFTERNOON INTO EARLY EVENING AS THEY MOVE INTO AN INCREASINGLY UNSTABLE ENVIRONMENT. WIND SHEAR REMAINS MARGINAL FOR STORM ORGANIZATION BUT COLD POOLS ARE ORGANIZING WELL AND SURGING EAST WITH REPORTS TO 70 MPH ALREADY AND POCKETS OF 70 MPH OR STRONGER LIKELY TO PERSIST WITHIN THE STRONGEST STORMS. VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS WITH REPORTS OF AT LEAST TEMPORARY RATES OF 1.25 INCHES IN 30 MINUTES. THIS RAIN INTENSITY IS ALSO LIKELY TO CONTINUE OR EVEN INTENSIFY WITH RAINFALL RATES POTENTIALLY EXCEEDING 2 INCHES PER HOUR AT TIMES. THE NEAR TERM FORECAST IS THE FOCUS OF THIS FORECAST PACKAGE AND WITH WARNINGS ONGOING, WILL FOCUS THE DISCUSSION ON THIS PERIOD. STORMS ARE LIKELY TO QUICKLY PUSH SOUTHEAST GIVEN THE COLD POOL ORGANIZATION AND PUSH OUT OF EAST CENTRAL KANSAS BY MID EVENING. WHILE SOME REDEVELOPMENT IS POSSIBLE IN AN ELEVATED NATURE BEHIND THE FRONT OVERNIGHT DO NOT EXPECT THE SEVERE THREAT TO CONTINUE MUCH BEYOND THE INITIAL SEVERE LINE. HOWEVER...THE HEAVY RAIN POTENTIAL WILL CONTINUE INTO THE OVERNIGHT HOURS MAINLY IN EAST CENTRAL KANSAS...MAINLY FOCUSED IN THE FLASH FLOOD WATCH AREA. .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 307 PM CDT MON JUL 6 2015 THE MID AND LONG TERM PERIOD HAS CHANGED LITTLE IN TERMS OF THE FORECAST. HAVE MAINTAINED THE LONG-LIVED FLASH FLOOD WATCH ALTHOUGH WITH LOWER END CONFIDENCE BEYOND TONIGHT. HOWEVER... IT APPEARS LIKELY THAT ONE OR MORE ROUNDS OF HEAVY RAIN WILL MOVE THROUGH THE AREA WITH THE BEST CHANCE FOR THESE IN EAST CENTRAL KANSAS COUNTIES. THE GFS IS THE DRY OUTLIER OF THE MODEL SUITE WITH THE TREND BEING SOUTH OF THE AREA WITH THE HEAVIEST PRECIPITATION BUT OTHER GUIDANCE IS PERSISTENT ENOUGH WITH BRINGING HEAVY RAIN INTO THE AREA THAT IT WARRANTS WATCH CONTINUATION. THE LONG TERM FORECAST LOOKS TO DRY OUT AND HEAT UP AS AN UPPER RIDGE GRADUALLY BUILDS INTO THE AREA. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 1231 PM CDT MON JUL 6 2015 GUSTY SOUTHERLY AND SOUTHWESTERLY WINDS EARLY THIS AFTERNOON WITH POTENTIAL FOR SCATTERED THUNDERSTORMS BEFORE THE PUSH FROM THE COLD FRONT ARRIVES AT THE TERMINALS FROM 20-23Z TIME FRAME GENERALLY ADVANCING FROM NORTHWEST TO SOUTHEAST. AFTER THAT, MORE WIDESPREAD AND PROLONGED RAIN IS EXPECTED INTO THE OVERNIGHT HOURS. VARYING VIS/CIG CONDITIONS SHOULD BE EXPECTED WITH PERIODS OF MVFR TO IFR CONDITIONS POSSIBLE AND THEN A PERIOD OF IFR POSSIBLE IN THE MORNING EARLY BEFORE GENERALLY IMPROVING CONDITIONS CAN BE EXPECTED AFTER AROUND THE 14Z TIME FRAME. AFTER FROPA, WINDS SHOULD BE GUSTY FROM THE NORTH/NORTHWEST. && .TOP WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR KSZ040-054>056- 058-059. && SHORT TERM...BARJENBRUCH/SANDERS LONG TERM...BARJENBRUCH AVIATION...DRAKE
Hazardous weather outlook, Jul 6, 4:35 PM CDT, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 435 PM CDT MON JUL 6 2015 KSZ008>012-020>024-026-034>040-054>056-058-059-072145- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 435 PM CDT MON JUL 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TONIGHT. THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THE AREA THROUGH THIS EVENING. SOME OF THESE STORMS WILL BE SEVERE...CAPABLE OF PRODUCING WINDS TO 70 MPH. TORRENTIAL RAINFALL IS ALSO LIKELY AND WILL PRODUCE AREAS OF FLASH FLOODING. THE AREA WITH THE GREATEST RISK FOR DAMAGING WINDS AND FLASH FLOODING IS SOUTH OF A COUNCIL GROVE TO HOLTON LINE THROUGH THE REMAINDER OF THE EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A FLASH FLOOD WATCH CONTINUES THROUGH WEDNESDAY AFTERNOON ALONG AND SOUTH OF A LINE FROM EMPORIA TO LAWRENCE WITH MULTIPLE ROUNDS OF HEAVY RAINFALL EXPECTED MAINLY TUESDAY NIGHT AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH 10 PM. && MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/TOP/SITREP
In the hours before
Special weather statement, Jul 6, 5:00 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
500 PM CDT MON JUL 6 2015
KSZ040-056-062245-
FRANKLIN-DOUGLAS-
500 PM CDT MON JUL 6 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DOUGLAS AND FRANKLIN
COUNTIES UNTIL 545 PM CDT...
AT 459 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM LAWRENCE TO POMONA...AND
MOVING EAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
SOUTHERN LAWRENCE...OTTAWA...BALDWIN CITY...EUDORA...WELLSVILLE...
CENTROPOLIS...POMONA...LONE STAR...PRINCETON...LANE...RANTOUL...
PLEASANT GROVE...GLOBE AND VINLAND.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 173 AND 198.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
EAST CENTRAL KANSAS.
LAT...LON 3843 9507 3852 9551 3862 9551 3893 9533
3895 9506
TIME...MOT...LOC 2159Z 273DEG 31KT 3895 9526 3860 9544
SANDERSLocal storm report, Jul 6, 5:04 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
504 PM CDT MON JUL 06 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM HEAVY RAIN 6 NE TALMAGE 39.09N 97.18W
07/06/2015 E1.11 INCH DICKINSON KS TRAINED SPOTTER
&&
BARJENBRUCHLocal storm report, Jul 6, 5:10 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
510 PM CDT MON JUL 06 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM FLASH FLOOD 4 WNW HOYT 39.27N 95.78W
07/06/2015 JACKSON KS LAW ENFORCEMENT
SEVERAL ROADS IMPASSABLE OR WASHED OUT IN SOUTHERN
JACKSON COUNTY. THIS INCLUDES NEAR 118TH AND O...114TH
AND K...126TH AND K...110TH AND P4...AND K ROAD NORTH OF
110TH.
&&
BARJENBRUCHLocal storm report, Jul 6, 5:22 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
522 PM CDT MON JUL 06 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM HEAVY RAIN 3 SSE POTAWATOMI RESERV 39.30N 95.82W
07/06/2015 M1.81 INCH JACKSON KS TRAINED SPOTTER
&&
BARJENBRUCHLocal storm report, Jul 6, 5:24 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
524 PM CDT MON JUL 06 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM FLASH FLOOD 7 ESE DELIA 39.20N 95.85W
07/06/2015 SHAWNEE KS EMERGENCY MNGR
86TH AND VALENCIA RD IMPASSABLE
&&
BARJENBRUCHLocal storm report, Jul 6, 6:05 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
605 PM CDT MON JUL 06 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 PM FLASH FLOOD 2 SSE DELIA 39.21N 95.95W
07/06/2015 SHAWNEE KS LAW ENFORCEMENT
86TH AND CARLTON ROAD CLOSED NORTH SOUTH DUE TO FLOODING.
&&
KCThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 3:39 AM CDT | Flash Flood Watch | TOP | Anderson, Coffey, Douglas, Franklin, Lyon, Osage | 48 hr |
| Jul 6, 12:48 PM CDT | Special Weather Statement | TOP | Marshall | 27 min |
| Jul 6, 1:09 PM CDT | Special Weather Statement | TOP | Marshall | 51 min |
| Jul 6, 1:26 PM CDT | Special Weather Statement | TOP | Nemaha | 49 min |
| Jul 6, 2:13 PM CDT | Special Weather Statement | TOP | Dickinson | 47 min |
| Jul 6, 2:39 PM CDT | Severe Thunderstorm Warning | TOP | Dickinson, Geary, Morris, Riley | 51 min |
| Jul 6, 3:01 PM CDT | Special Weather Statement | TOP | Jefferson | 29 min |
| Jul 6, 3:05 PM CDT | Severe Thunderstorm Warning | TOP | Dickinson, Geary, Morris, Wabaunsee | 40 min |
| Jul 6, 3:12 PM CDT | Severe Thunderstorm Warning | TOP | Dickinson, Morris | 33 min |
| Jul 6, 3:17 PM CDT | Areal Flood Advisory | TOP | Jackson, Shawnee | 118 min |
| Jul 6, 3:31 PM CDT | Flash Flood Warning | TOP | Jackson, Shawnee | 4 hr |
| Jul 6, 3:33 PM CDT | Special Weather Statement | TOP | Wabaunsee | 42 min |
| Jul 6, 3:37 PM CDT | Areal Flood Advisory | TOP | Geary, Jackson, Morris, Pottawatomie, Riley, Shawnee and 1 more | 3 hr |
| Jul 6, 3:40 PM CDT | Severe Thunderstorm Warning | TOP | Shawnee, Wabaunsee | 50 min |
| Jul 6, 3:55 PM CDT | Severe Thunderstorm Warning | TOP | Osage, Shawnee, Wabaunsee | 50 min |
| Jul 6, 4:25 PM CDT | Areal Flood Advisory | TOP | Shawnee, Wabaunsee | 3 hr |
| Jul 6, 4:27 PM CDT | Severe Thunderstorm Warning | TOP | Douglas, Franklin, Osage, Shawnee | 48 min |
| Jul 6, 4:35 PM CDT | Special Weather Statement | TOP | Shawnee | 25 min |
| Jul 6, 4:54 PM CDT | Special Weather Statement | TOP | Douglas | 36 min |
| Jul 6, 4:56 PM CDT | Areal Flood Advisory | TOP | Douglas, Jefferson, Shawnee | 2 hr |
| Jul 6, 5:00 PM CDT | Special Weather Statement | TOP | Douglas, Franklin | 45 min |
| Jul 6, 5:15 PM CDT | Tornado Warning | TOP | Douglas | 15 min |
Nearby
River Flood Warnings in Kansas, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.